Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 86, NWS Nashville, TN

June 7, 2022Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2022, 4:09 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2022, 4:09 PM CDT (21:09 UTC)
Expired
Jun 7, 2022, 4:30 PM CDT
In force
21 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:20 PM CDTHAIL 0.756 Sw Murfreesboro, TNTWITTER REPORT AND PHOTO OF DIME SIZE HAIL AT VETERANS PKWY AND ARMSTRONG VALLEY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

956 
WUUS54 KOHX 072109
SVROHX
TNC149-187-072145-
/O.NEW.KOHX.SV.W.0086.220607T2109Z-220607T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
409 PM CDT Tue Jun 7 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Rutherford County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...

* Until 445 PM CDT.

* At 408 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Murfreesboro, or near Overall, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Murfreesboro, Nolensville, Eagleville, Christiana, Rockvale,
  Fosterville and Triune.

This includes the following highways...
 Interstate 24 between mile markers 73 and 87.
 Interstate 840 between mile markers 37 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 3578 8676 3593 8671 3588 8626 3564 8638
TIME...MOT...LOC 2108Z 280DEG 13KT 3580 8652 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
1 follow-up statement
570 
WWUS54 KOHX 072130
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
430 PM CDT Tue Jun 7 2022

TNC149-187-072140-
/O.CAN.KOHX.SV.W.0086.000000T0000Z-220607T2145Z/
Rutherford TN-Williamson TN-
430 PM CDT Tue Jun 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RUTHERFORD AND
SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3578 8676 3593 8671 3588 8626 3564 8638
TIME...MOT...LOC 2129Z 280DEG 13KT 3579 8642 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:25 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 7, 2:25 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Tue Jun 7 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Thursday Night)
Issued at 221 PM CDT Tue Jun 7 2022

Active and unsettled weather pattern ahead for this week. Heat
returns for next week.

Convection is firing up across the south this afternoon. The
scattered activity should continue to expand northward with time as
convective temps are reached. Lots of instability in place but
overall organization and wind energy levels are on the low side.
Still looking at the potential for some strong to severe
thunderstorms. But they will primarily be pulse driven. There is
some partial overnight upper divergence so look for some
lingering general thunderstorms late tonight.

On Wednesday, the active pattern will ramp up a bit. A potent
shortwave will offer a boost to the convective organization
potential. Instabilities will then work with increasing 850 mb wind
energy to set the stage for some severe weather. We are outlooked
with a slight risk across the entire area. Helicity values do not
really jump off the screen at me. Furthermore, 700-500 mb lapse
rates are not overly impressive. Thus, looks like a tstm wind damage
threat, primarily. As for the flooding potential, given the copious
rainfall amounts that have fallen east of i-65 will need to watch
for some minor flooding potential. PWATs are still rather high
within this soupy airmass. The one saving grace may be the frontal
boundary will not phase favorably with the strong upper impulse. At
any rate, Wednesday's severe weather timing looks like from 10 am
until 6 pm. best chance for severe appears to be south of I-40.
Moving on, we will get a brief break on Thursday as some drier air
moves in behind the fropa.

For the near term temps, its looking warm and humid. however, lower
humidity levels can be expected on Thursday.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 221 PM CDT Tue Jun 7 2022

The airmass will quickly reload with another chance of showers
and thunderstorms on Friday afternoon and night. The trajectory of
this potential MCS is a bit uncertain, but will need to be
watched. Behind this complex, we will finally gravitate to a
calmer but increasingly hot pattern will commence.

Look for upper ridging to move in by the middle of next week.
gfs/Euro 850 mb averages are close to 22C by next Tuesday.
Furthermore, CPC is showing above normal temps for the 6 to 14 day
period. Here comes the heat with mid 90s possible for our highs.
Moisture undercut potential looks weak with max MRH values of just
55 to 60 percent. Thermal separation is noted over the MO and IL
areas so not too far away. Here comes some heat!

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Tue Jun 7 2022

Ongoing chances for showers and thunderstorms will be in the
forecast through the next 36 hours or so. Coverage looks isolated
initially this afternoon, becoming more scattered this afternoon
through just before sunrise Wednesday. A short break may be
possible just before 12Z through late morning before showers and
thunderstorms become more scattered to widespread later Wednesday.
Southwesterly winds around 10 knots will be light and variable
overnight, picking up to around 10 knots again during the day
Wednesday. Cigs look to remain mostly VFR today, with MVFR/IFR
possible with showers and storms passing over terminals. A few
models have MVFR cigs moving in after 09Z, and IFR cigs at KCSV
before 12Z, but kept low VFR at KBNA/KMQY/KCKV and MVFR at KCSV
after 09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      69  83  64  83 /  60  90  70   0
Clarksville    67  82  62  81 /  50  80  70   0
Crossville     66  78  62  77 /  60  80  80   0
Columbia       68  83  64  83 /  60  90  60  10
Cookeville     68  80  63  78 /  60  90  80   0
Jamestown      65  79  61  75 /  40  90  80   0
Lawrenceburg   68  82  65  82 /  60  90  60  10
Murfreesboro   69  83  65  83 /  60  90  70   0
Waverly        67  80  62  83 /  50  90  50   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Barnwell
Hazardous weather outlook, Jun 7, 3:32 AM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
332 AM CDT Tue Jun 7 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-080845-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
332 AM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few severe thunderstorms will be possible today through tonight.
Storms could produce damaging winds and localized flooding from
heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few severe storms may occur Wednesday and Wednesday evening.
Main concerns will be damaging winds and localized flooding from
heavy downpours.

A few severe storms with damaging winds may occur Friday afternoon
and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any severe weather
reports to the National Weather Service office in Nashville.

13

In the hours before

Special weather statement, Jun 7, 1:32 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Tue Jun 7 2022

TNZ058-060-093>095-071915-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
132 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of Lewis, northeastern
Wayne, northern Lawrence, southwestern Maury and northwestern Giles
Counties through 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hohenwald, Mount Pleasant, Summertown, Ethridge, Lynnville,
Henryville, Culleoka and Gordonsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3550 8771 3550 8769 3555 8769 3556 8768
      3555 8767 3557 8765 3558 8765 3554 8695
      3529 8700 3540 8774
TIME...MOT...LOC 1832Z 283DEG 36KT 3548 8762

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB
Special weather statement, Jun 7, 2:15 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT Tue Jun 7 2022

TNZ058-060-061-075-094-095-072000-
Lawrence TN-Lewis TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
215 PM CDT Tue Jun 7 2022

...A cjouple of strong thunderstorm will impact portions of
southeastern Lewis, southern Marshall, northeastern Lawrence,
southern Maury, northern Giles and southwestern Bedford Counties
through 300 PM CDT...

At 214 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Lewisburg, moving east at 30 mph.

HAZARD...Nickel size hail and winds to 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Shelbyville, Lewisburg, Mount Pleasant, Petersburg, Summertown,
Cornersville, Lynnville, Belfast, Henryville and Culleoka.

This includes Interstate 65 between mile markers 22 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 8740 3555 8734 3546 8645 3535 8648
      3536 8649 3535 8653 3536 8654 3537 8659
      3536 8660 3533 8660 3531 8665 3532 8666
      3526 8674
TIME...MOT...LOC 1914Z 282DEG 26KT 3543 8700

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

FB
Special weather statement, Jun 7, 3:43 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CDT Tue Jun 7 2022

TNZ025>027-057-059-072115-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
343 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Davidson, southeastern Dickson, Williamson, south central Cheatham
and northeastern Hickman Counties through 415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burns, or 9 miles southeast of Dickson, moving east at 25 mph.
Another strong thunderstorm was located near Franklin, moving
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Franklin, Dickson, Brentwood, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Thompson's Station, Pegram, Burns, Bellevue,
Fairview, Bon Aqua, Lyles, Natchez Trace At Highway 96 and Leipers
Fork.

This includes the following highways...
 Interstate 40 between mile markers 172 and 186, and between mile
markers 192 and 197.
 Interstate 65 between mile markers 58 and 73.
 Interstate 840 between mile markers 1 and 19, and between mile
markers 22 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3611 8679 3579 8677 3584 8719 3585 8721
      3584 8722 3586 8735 3605 8735
TIME...MOT...LOC 2043Z 265DEG 21KT 3597 8725

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jun 7, 4:01 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
401 PM CDT Tue Jun 7 2022

TNZ024>027-057-059-062-072145-
Hickman TN-Rutherford TN-Williamson TN-Dickson TN-Davidson TN-
Humphreys TN-Cheatham TN-
401 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of southwestern
Davidson, southern Dickson, Rutherford, Williamson, south central
Cheatham, northern Humphreys and northeastern Hickman Counties
through 445 PM CDT...

At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waverly to 6 miles south of Nolensville.
Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Franklin, Dickson, Waverly, Camden, Smyrna, Brentwood,
La Vergne, Spring Hill, Nolensville, Forest Hills, Oak Hill, White
Bluff, Belle Meade, Kingston Springs, Thompson's Station, Pegram,
McEwen, Burns and Fairview.

This includes the following highways...
 Interstate 40 between mile markers 160 and 197.
 Interstate 65 between mile markers 56 and 75.
 Interstate 24 between mile markers 61 and 87.
 Interstate 840 between mile markers 1 and 18, and between mile
markers 22 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3613 8792 3617 8792 3618 8793 3622 8795
      3614 8717 3594 8617 3573 8621 3574 8673
      3608 8796
TIME...MOT...LOC 2101Z 258DEG 13KT 3614 8784 3586 8670

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:00 PM CDTSpecial Weather StatementOHXRobertson30 min
Jun 6, 7:49 PM CDTSpecial Weather StatementOHXSumner41 min
Jun 6, 8:27 PM CDTSpecial Weather StatementOHXMacon18 min
Jun 6, 8:29 PM CDTSevere Thunderstorm WarningOHXHumphreys46 min
Jun 6, 9:13 PM CDTSpecial Weather StatementOHXHumphreys32 min
Jun 6, 9:39 PM CDTSpecial Weather StatementOHXMacon36 min
Jun 6, 10:04 PM CDTSpecial Weather StatementOHXRobertson26 min
Jun 6, 10:27 PM CDTSpecial Weather StatementOHXSumner33 min
Jun 6, 10:39 PM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale36 min
Jun 6, 10:44 PM CDTSpecial Weather StatementOHXSumner31 min
Jun 6, 11:24 PM CDTSpecial Weather StatementOHXMacon, Trousdale51 min
Jun 7, 12:41 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Jun 7, 12:46 AM CDTAreal Flood AdvisoryOHXClay, Macon, Robertson, Sumner6 hr
Jun 7, 12:49 AM CDTTornado WarningOHXRobertson, Sumner26 min
Jun 7, 1:13 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner27 min
Jun 7, 1:40 AM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale50 min
Jun 7, 2:24 AM CDTSpecial Weather StatementOHXSmith, Wilson51 min
Jun 7, 4:28 AM CDTSpecial Weather StatementOHXBedford32 min
Jun 7, 4:35 AM CDTTornado WarningOHXBedford13 min
Jun 7, 4:58 AM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more6 hr
Jun 7, 1:32 PM CDTSpecial Weather StatementOHXLewis43 min
Jun 7, 2:15 PM CDTSpecial Weather StatementOHXMarshall45 min
Jun 7, 3:17 PM CDTSevere Thunderstorm WarningOHXWilliamson28 min
Jun 7, 3:43 PM CDTSpecial Weather StatementOHXWilliamson32 min
Jun 7, 3:44 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jun 7, 4:01 PM CDTSpecial Weather StatementOHXDickson, Humphreys, Rutherford, Williamson44 min
Jun 7, 4:26 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Houston, Stewart, Williamson34 min
Jun 7, 4:29 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Rutherford, Warren31 min
Jun 7, 4:57 PM CDTSpecial Weather StatementOHXCheatham, Davidson33 min
Jun 7, 4:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White, Wilson32 min
Jun 7, 5:05 PM CDTSpecial Weather StatementOHXCannon, Rutherford, Van Buren, Warren25 min
Jun 7, 5:19 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith, Wilson3 hr
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningOHXPutnam32 min
Jun 7, 5:30 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson3 hr
Jun 7, 5:42 PM CDTSpecial Weather StatementOHXWilson33 min
Jun 7, 5:43 PM CDTFlash Flood WarningOHXDeKalb, Jackson, Putnam, Smith, White, Wilson3 hr
Jun 7, 5:43 PM CDTSpecial Weather StatementOHXJackson32 min
Jun 7, 5:56 PM CDTSpecial Weather StatementOHXOverton34 min
Jun 7, 6:09 PM CDTSpecial Weather StatementOHXJackson, Overton, Smith, Trousdale36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.